Flash Flood, Northeast
- When
- June 4, 4:00 PM AST to 7:00 PM AST
- Where
- Northeast County, Naguabo
- Reported by
- EMERGENCY MANAGER
Road 192 from Naguabo to the the El Yunque rainforest was reported flooded and impassable.
A moist southeast wind flow prevailed across Puerto Rico on Sunday and combined with local diurnal effects to produce scattered showers and thunderstorms mainly during the afternoon. Ceiba and Fajardo municipalities where the Doppler radar rainfall estimates indicated over four inches of rain in localized areas.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A moist southeast wind flow prevailed across Puerto Rico on Sunday and combined with local diurnal effects to produce scattered showers and thunderstorms mainly during the afternoon. The heaviest rain occurred over the northeast section between Naguabo...Ceiba and Fajardo municipalities where the Doppler radar rainfall estimates indicated over four inches of rain in localized areas. This caused a rapid rise of River Fajardo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 4, 12:05 PM AST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1205 PM AST SUN JUN 4 2006 .UPDATE... 12Z SOUNDING CONTINUED TO SHOW GOOD SOUTHEAST WIND UP THROUGH 10K FT. PROBLEMS AGAIN WITH HAZE DUE TO ASH AND SULFUR EMISSIONS FROM SOUFRIERE HILLS VOLCANO. WINDS TEND TO SHIFT SLIGHTLY MORE E-SE THIS EVENING AND THEN MORE SE AGAIN THROUGH MONDAY AND INCREASING SLIGHTLY. THEREFORE HAZE AND ASH PROBLEMS WILL BE AN ISSUE OVER THE NEXT COUPLE OF DAYS. UPDATED FORECAST TO PUT HAZE ACROSS EASTERN HALF OF FORECAST AREA. OTHERWISE...UPDATED THE WIND GRIDS TO PUT A SLIGHTLY MORE SOUTHERLY COMPONENT TO THE WINDS IN THE ATLANTIC WATERS BASED ON QUIKSCAT PASS. STILL EXPECT SOME SHOWERS AND THUNDERSTORMS ACROSS N-NW PORTIONS OF PR AND TO THE NW OF THE USVI. /RGZ && .PREV DISCUSSION... SYNOPSIS...AT UPPER LEVELS...A WEAK RIDGE HAS JUST PASSED OVER THE LOCAL AREA FROM THE WEST. A STRONG TROUGH EXTENDS FROM A LOW PRESSURE OVER OHIO TO THE EASTERN FLORIDA COAST AND SOUTH TO EASTERN CUBA. THIS TROUGH WILL PASS NORTH OF THE AREA ON MONDAY...THE LOW WILL CONTINUE TO DIG SOUTH UNTIL TUESDAY EVENING WHEN IT REACHES THE EASTERN TIP OF SOUTH CAROLINA. AS IT DOES SO HIGH PRESSURE WILL BUILD OVER THE LOCAL AREA AND REMAIN ACROSS THE CARIBBEAN AND ADJACENT ATLANTIC WATERS THROUGH THE BEGINNING OF THE FOLLOWING WEEK. AT MID LEVELS...A RIDGE EXTENDS FROM THE NORTHERN WINDWARD ISLANDS TO SOUTHERN MEXICO ACROSS THE CARIBBEAN SEA. IT WILL GRADUALLY SHIFT NORTHWEST THROUGH THURSDAY WHEN IT WILL EXTEND FROM JUST NORTH OF PUERTO RICO ACROSS JAMAICA AND INTO CENTRAL AMERICA. BY THE BEGINNING OF NEXT WEEK THE HIGH WILL HAVE SHIFTED TO LOCAL WATERS JUST NORTH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. AT LOWER LEVELS...HIGH PRESSURE WILL DOMINATE THE CENTRAL ATLANTIC THROUGH THE ENTIRE FORECAST PERIOD. A RIDGE WILL EXTEND SOUTHWEST TOWARD PUERTO RICO AND THEN WEST ACROSS THE BAHAMAS AND CUBA. ALTHOUGH THE RIDGE SHIFTS OVER PUERTO RICO BRIEFLY MID WEEK...IT RETURNS TO A MORE NORTHERLY POSITION BY THURSDAY. A WEAK TROPICAL WAVE PASSED SOUTH OF THE ISLANDS YESTERDAY. A SECOND WAVE IS NEAR 55 WEST THIS MORNING AND IS EXPECTED TO TURN SOMEWHAT NORTHWEST AND WEAKEN BEFORE IT PASSES OVER THE AREA ON MONDAY AFTERNOON. A THIRD WAVE WILL PASS SOUTH OF THE AREA ON THURSDAY MORNING...THOUGH MOISTURE MAY TRAIL IT FOR ANOTHER 24 HOURS. DISCUSSION...MOISTURE CONTINUES TO STREAM ACROSS SOUTHEAST PUERTO RICO FROM THE SOUTHEAST AND HAS LEFT MORE THAN 3 INCHES OF RAINFALL IN SELECT SPOTS OF JUNCOS AND LAS PIEDRAS MUNICIPALITIES. ALTHOUGH RAIN FELL IN SAN JUAN...RADAR INDICATED THAT THAT MUNICIPALITY HAD HAD LESS THAN ONE HALF INCH AS OF 4 AM. THE URBAN AND SMALL STREAM ADVISORY MAY HAVE TO BE CONTINUED FOR A FEW MUNICIPALITIES IN SOUTHEAST PUERTO RICO. ALTHOUGH THE GFS SHOWED THE MOISTURE CAUSING THE HEAVY SHOWERS IT TENDED TO DEPICT IT TOO FAR NORTHWEST. THE MODEL THEN BRINGS SOMEWHAT DRIER AIR OVER THE AREA THROUGH MONDAY MORNING. MOISTURE RETURNS LATE MONDAY BECOMES LESS PRONOUNCED ON TUESDAY AND WEDNESDAY...AND THEN RETURNS THURSDAY AND FRIDAY. THE GFS ALSO APPEARS TO DEVELOP A WAVE...CURRENTLY NEAR 21 WEST...AND BRINGS IT TO NEAR 45 WEST ON FRIDAY NIGHT. BY THE TIME THE MODEL BRINGS IT TO 60 WEST ON MONDAY MORNING...THE GFS SHOWS 40 KNOT WINDS OVER THE NORTH SIDE OF IT AT 850 MB AND INCREASING WINDS OVER THE CARIBBEAN TO OUR SOUTH AT THE SURFACE. THE WAVE PASSES SOUTH OF US ON MONDAY NIGHT...12 JUNE...AND MAY BRING INCREASED SHOWERS TO THE AREA AS WELL. ALTHOUGH WINDS APPEAR TO BE EXAGGERATED...THIS MAY BE THE BEST WAVE THIS SEASON TO PASS OVER THE CARIBBEAN. MARINE...WINDS AND SEAS ARE FAIRLY MILD FOR THE MOMENT...BUT SEAS ARE EXPECTED TO INCREASE SOMEWHAT THROUGH THURSDAY. WINDS MAY INCREASE SIGNIFICANTLY EARLY NEXT WEEK. AVIATION...SHOWERS AND THUNDERSTORMS WERE MORE DIFFICULT TO CIRCUMNAVIGATE YESTERDAY. SHOWERS WILL REDEVELOP OVER THE NORTHWEST QUADRANT OF PUERTO RICO TODAY...AND CURRENT SHOWERS MAY LINGER OVER SOUTHWEST PUERTO RICO THROUGH MID MORNING. VOLCANIC ASH WAS HEADED TOWARD THE AREA LATE YESTERDAY AFTERNOON WHEN ALL VISUAL CONTACT WAS LOST. SURFACE FLOW WILL REMAIN MOSTLY SOUTHEAST THROUGH WEDNESDAY...AND SOME ASH MAY REACH PUERTO RICO AND THE ISLANDS BETWEEN MONTSERRAT AND PUERTO RICO. PILOTS SHOULD REPORT ALL ASH SITINGS TO THE FAA. THUNDERSTORM ACTIVITY MAY BE ENHANCED BY THE APPROACH OF A WEAK UPPER LEVEL TROUGH TO OUR NORTHWEST ON SUNDAY AND MONDAY. OTHERWISE 850 MB MOISTURE BECOMES LESS FAVORABLE ON MONDAY THAN IT WAS EARLY SUNDAY MORNING. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN JUN 4 2006 PRZ001>013-AMZ710>750-051000- 600 AM AST SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A DRY WEATHER REGIME IS EXPECTED FOR THE REST OF THE DAY EXCEPT FOR THE DIURNAL SHOWER ACTIVITY EXPECTED...ESPECIALLY ACROSS THE NORTHWEST PART OF PUERTO RICO WHERE SHOWERS AND THE CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO ARE EXPECTED. ISOLATED AREA MAY SEE HEAVY RAIN LEADING TO SOME URBAN FLOODING...ENHANCED BY THE UPPER LEVEL TROUGH WHILE IN THE AREA. SOME PONDING OF WATER WILL OCCUR OVER THE LOW LYING SPOTS. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-051000- 600 AM AST SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A RELATIVELY DRY AND STABLE AIRMASS WILL PREVAIL ACROSS THE LOCAL AREA. THIS WILL HELP LIMIT SHOWER ACTIVITY ACROSS THE LOCAL REGION. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
3 flash flood. Local standard time, as filed.
Road 192 from Naguabo to the the El Yunque rainforest was reported flooded and impassable.
Road 973 at El Duke sector in Naguabo was reported flooded and impassable. Highway 3 from Naguabo towards Daguo was reported flooded and impassable.
Highway 3 towards Ceiba was reported flooded and impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521189, 5521190, 5521191.